Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 1, 2015, 2:42 PM CDT for Maury County, Tennessee. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 1, 2015, 2:42 PM CDT (19:42 UTC)
- Expired
- Oct 1, 2015, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Maury County, TN
The radar
The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 3:50 PM CDT | FLASH FLOOD | Spring Hill, TN | SEVERAL ROADS ARE FLOODED AND CLOSED IN THE SPRING HILL AREA INCLUDING FLY ROAD...CLEABORNE ROAD...CARTER CREEK STATION ROAD...PETTY LANE...AND MANY OTHERS. SEVERAL WATER RESCUES HAVE BEEN CONDUCTED. |
| Oct 1, 3:50 PM CDT | FLASH FLOOD | Spring Hill, TN | SEVERAL ROADS ARE FLOODED AND CLOSED IN THE SPRING HILL AREA INCLUDING FRYE ROAD...CLEABORNE ROAD...CARTER CREEK STATION ROAD...PETTY LANE...AND MANY OTHERS. SEVERAL WATER RESCUES HAVE BEEN CONDUCTED. |
| Oct 1, 4:00 PM CDT | FLASH FLOOD | 3 Wsw Spring Hill, TN | NEAPOLIS COOP OBSERVER REPORTED 2 BUILDINGS AT THEIR RESEARCH STATION WERE FLOODED |
| Oct 1, 5:30 PM CDT | FLASH FLOOD | Columbia, TN | EXPERIMENT STATION LANE AT LION PARKWAY IN COLUMBIA WAS CLOSED DUE TO FLOODING. ADDITIONAL ROADS CLOSED DUE TO FLOODING IN MAURY COUNTY INCLUDED KATIE LANE...WITHERSPOON ROAD...GREEN MILLS ROAD...AND DARKS MILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
750
WGUS54 KOHX 011942
FFWOHX
TNC119-012230-
/O.NEW.KOHX.FF.W.0017.151001T1942Z-151001T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT THU OCT 1 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 242 PM CDT...DOPPLER RADAR INDICATED ANOTHER THUNDERSTORM
WITH HEAVY RAINFALL HAS FORMED OVER NORTHERN MAURY COUNTY WHERE
PREVIOUS RAINFALL FROM ANOTHER THUNDERSTORM THAT FORMED LESS
THAN AN HOUR A GO CAUSED MINOR FLOODING IN AND AROUND
THE SPRING HILL AREA. THIS THUNDERSTORM WILL CONTINUE TO PRODUCE
ADDITIONAL HEAVY RAIN ACROSS ALREADY SATURATED GROUNDS ACROSS
THIS AREA. COUNTY EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED
THAT FLASH FLOODING HAS STARTED TO OCCUR WITH SEVERAL ROADS AROUND
THE SPRING HILL AREA ALREADY BEING CLOSED WITH ADDITIONAL ROADS
EXPECTED TO BE CLOSED AS THIS RAINFALL PERSIST ACROSS THIS LOCATION
OVER THE NEXT FEW HOURS. THIS THUNDERSTORM WILL CONTINUE TO DRIFT
SLOWLY SOUTH SOUTHWESTWARD AS THE MID AFTERNOON HOURS PROGRESS AND
COULD APPROACH COLUMBIA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBIA...SPRING HILL...I-65 EAST OF COLUMBIA...WILLAIMSPORT AND
SANTA FE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3554 8685 3568 8727 3574 8722 3585 8721
3571 8680 3570 8680 3569 8681 3566 8681
3559 8683 3559 8684 3558 8684
$$
311 follow-up statement
859
WGUS74 KOHX 012056
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT THU OCT 1 2015
TNC119-012230-
/O.CON.KOHX.FF.W.0017.000000T0000Z-151001T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAURY TN-
356 PM CDT THU OCT 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHERN PORTIONS OF MAURY COUNTY...
AT 355 PM CDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS WITH
EMBEDDED THUNDERSTORMS PRODUCING HEAVY RAINFALL CONTINUING ACROSS
NORTHERN PORTIONS OF MAURY COUNTY. FLASH FLOODING IS EXPECTED TO
CONTINUE THROUGH THE LATE AFTERNOON HOURS ACROSS THIS AREA. COUNTY
SHERIFF OFFICIALS REPORT SEVERAL ROADS ACROSS NORTHERN PORTIONS OF
MAURY COUNTY ARE FLOODED AND COVERED WITH WATER FROM HEAVY RAINFALL
THAT HAS ALREADY OCCURRED ACROSS THE AREA...WITH AN ADDITIONAL
ONE TO TWO INCHES OF RAINFALL POSSIBLE THROUGH THE REMAINDER OF THE
AFTERNOON HOURS. COUNTY SHERIFF OFFICIALS HAVE ALSO REPORT WATER TWO
FEET DEEP AND RISING NEAR THE COMMUNITY OF NEAPOLIS. A FEW WATER
RESCUES HAVE ALSO BEEN REPORTED BY COUNTY EMERGENCY MANAGEMENT
OFFICIALS. AS OF 322 PM...DOPPLER RADAR ESTIMATES WERE SHOWING AT
LEAST FOUR INCHES OF RAINFALL HAD OCCURRED SO FAR IN THE AREA OF
SPRING HILL BETWEEN THE GM PLANT...U.S 31/NASHVILLE HIGHWAY...AND
CARTERS CREEK PIKE/STATE HIGHWAY 246. THIS AREA OF SHOWERS WITH
EMBEDDED THUNDERSTORMS WILL CONTINUE DRIFTING SLOWLY TO THE SOUTH
SOUTHWEST THROUGH THE REMAINDER OF THE LATE AFTERNOON HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBIA...SPRING HILL...I-65 EAST OF COLUMBIA...WILLAIMSPORT AND
SANTA FE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3554 8685 3568 8727 3574 8722 3585 8721
3571 8680 3570 8680 3569 8681 3566 8681
3559 8683 3559 8684 3558 8684
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 1, 2:18 PM CDT, 24 minutes earlier.
Area forecast discussion, Oct 1, 2:18 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 218 PM CDT THU OCT 1 2015 .DISCUSSION... UPPER LEVEL LOW IS STILL CHURNING ITS WAY SOUTHWARD...AND WILL KEEP THE MID STATE IN A CLOUDY AND WET PATTERN INTO THE WEEKEND. THE CONTINUOUS NORTHERLY FLOW AT THE SURFACE AND ALOFT WILL ALSO KEEP TEMPERATURES BELOW SEASONAL NORMALS THROUGH SUNDAY. HIGH TEMPERATURES FRIDAY AND SATURDAY WILL ONLY BE IN THE UPPER 50S TO MID 60S. THE UPPER LOW BEGINS TO PROGRESS MORE EASTERLY LATE FRIDAY INTO SATURDAY...AND THIS WILL KEEP SUBTLE SHORTWAVE ACTIVITY EMBEDDED WITH THE UPPER FLOW CAUSING WAVES OF GREATER PRECIP CHANCES LATE FRIDAY AND LATE SATURDAY. THE GREATER CHANCES OVERALL WILL BE ON THE PLATEAU THIS WEEKEND AS THE UPPER LOW SLOWLY WORKS ITS WAY OUT OF THE REGION. CHANCES FOR RAIN WILL LINGER ON THE PLATEAU TO START THE WORK WEEK AS THE BACKSIDE OF THE UPPER LOW MAY BRING SOME SHOWERS IN. OTHERWISE UPPER RIDGING WILL START TO BUILD IN AND BEGIN A WARMING TREND. TEMPERATURES WILL CLIMB TO SEASONAL AVERAGES BY TUESDAY AND WEDNESDAY NEXT WEEK. THE GFS AND ECMWF STILL DIFFER ON THEIR SOLUTIONS FOR THE NEXT UPPER TROUGH LATE NEXT WEEK...WITH THE GFS BEING FASTER. THE GFS HAS RAIN ENTERING THE MID STATE AGAIN FRIDAY MORNING...WHILE THE ECMWF WANTS TO KEEP THE RIDGE OVERHEAD. ONCE AGAIN WENT WITH A BLEND OF POPS FOR THE FORECAST UNTIL LONG TERM MODELS START TO AGREE ON THE EXTENDED FORECAST. && .AVIATION UPDATE...18Z AVIATION DISCUSSION. WITH BROAD UPPER LEVEL LOW CIRCULATION ALOFT EXPECTED TO DRIFT SLOWLY SWD AND INTO N CNTRL AL BY 18/00Z AND THEN CONTINUE SWD...BELIEVE VCSH TO VCTS POSSIBLE BNA/CSV THRU AT LEAST 02/02Z. AS THIS SYSTEM MOVES SWD AFTER 02/00Z...ATM MOISTURE INFLUX FROM E TO W EXPECTED ACROSS REGION... WHICH WILL EVENTUALLY LEAD TO LIGHT SHWR POTENTIAL INCREASING E TO W ALSO. ATM MOISTURE DEPTH GREATEST PLATEAU SO PREDOMINATE SHWRS POSSIBLE FROM AT LEAST 05Z ONWARD. FLUCTUATIONS FROM VFR TO IFR CEILINGS CKV/BNA POSSIBLE THRU 02/18Z. EXPECT PERSISTENCE IN IFR TO EVENTUALLY DROP TO && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 56 61 53 61 54 / 30 60 30 20 30 CLARKSVILLE 53 62 51 61 52 / 10 50 30 10 20 CROSSVILLE 55 59 51 60 54 / 70 70 50 60 50 COLUMBIA 54 61 52 60 53 / 40 50 30 20 30 LAWRENCEBURG 55 61 52 60 53 / 50 50 30 20 30 WAVERLY 53 64 51 62 52 / 10 40 20 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNWELL
Hazardous weather outlook, Oct 1, 5:01 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT THU OCT 1 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-021015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 501 AM CDT THU OCT 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROSE
In the hours before
Local storm report, Oct 1, 2:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD SPRING HILL 35.74N 86.92W
10/01/2015 MAURY TN EMERGENCY MNGR
MAURY COUNTY EMERGENCY MANAGER REPORTED ROADS FLOODED
AND CLOSED NEAR SPRING HILL
&&
EVENT NUMBER OHX1500780
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 1:42 PM CDT | Areal Flood Advisory | OHX | Maury | 3 hr |
| Oct 1, 4:10 PM CDT | Special Weather Statement | OHX | Bedford | 35 min |
| Oct 1, 4:16 PM CDT | Flash Flood Warning | OHX | Coffee | 3 hr |
| Oct 1, 5:28 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.